IDEAS home Printed from
   My bibliography  Save this article

Ruin problems and myopic portfolio optimization in continuous trading


  • Aase, Knut Kristian


In continuous trading, ruin problems are important for several reasons. ln the first part of the paper a test criterion for bankruptcy is developed. In the present framework one implicitly assumes the investor's wealth to be different from zero, otherwise the model is not well-defined. It is of practical interest to be able to investigate if a certain stationary Markovian financial strategy may lead to ruin. If ruin can occur, its probability is found to satisfy a partial differential equation. In the second part of the paper, a portfolio optimization problem is investigated and solved using Doléans-Dade's exponential formula. The optimality criterion used is to maximize the expected rate of growth. Because of the special structure of the problem, we avoid the Bellman equation. This fact is fortunate, since the Bellman equation is often very complicated to solve analytically.

Suggested Citation

  • Aase, Knut Kristian, 1986. "Ruin problems and myopic portfolio optimization in continuous trading," Stochastic Processes and their Applications, Elsevier, vol. 21(2), pages 213-227, February.
  • Handle: RePEc:eee:spapps:v:21:y:1986:i:2:p:213-227

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Jun Liu & Francis A. Longstaff & Jun Pan, 2003. "Dynamic Asset Allocation with Event Risk," Journal of Finance, American Finance Association, vol. 58(1), pages 231-259, February.
    2. Dieckmann, Stephan & Gallmeyer, Michael, 2005. "The equilibrium allocation of diffusive and jump risks with heterogeneous agents," Journal of Economic Dynamics and Control, Elsevier, vol. 29(9), pages 1547-1576, September.
    3. Wee, In-Suk, 1999. "Stability for multidimensional jump-diffusion processes," Stochastic Processes and their Applications, Elsevier, vol. 80(2), pages 193-209, April.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:spapps:v:21:y:1986:i:2:p:213-227. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.